# SDR 2015FA0000142

- Difficulty date: March 16, 2015
- Submitted: April 10, 2015
- Operation: General aviation
- Aircraft: N129MT
- Make and model: Piper PA-44-180
- Aircraft serial: 4496172
- Aircraft time: 3,925 hours
- Engine: Lyc O360A1H6
- Engine time: 7,222 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4373
- Part serial: 14051225
- Condition: Broken
- Location: Zone 400
- Part time: 89 hours
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE LT ENGINE WOULD NOT START OR EVEN COUGH. THE MAGNETO TIMING WAS CHECKED AND IT WAS FOUND THAT THE IMPULSE COUPLING ON THE LT MAGNETO WAS CAUSING THE MAGNETO TO FIRE BEFORE TOP DEAD CENTER. THE LT MAGNETO IS THE ONLY IMPULSE COUPLED MAGNETO ON THIS ENGINE.  THIS CAUSED THE ENGINE TO NOT START. THE MAGNETO WAS NOT OPENED SINCE IT WAS STILL UNDER WARRANTY AND THAT WOULD VOID THE WARRANTY. THE TIME ON THIS MAGNETO SINCE NEW IS 88.8 HOURS.
